Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 22, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 16, 2025, 12:56 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 12:56 PM CDT (17:56 UTC)
- Expired
- Jul 16, 2025, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 0.75 in
Counties Dane County, WI, Iowa County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 104 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:15 PM CDT | TORNADO | 3 Ne Mazomanie, WI | NWS Storm Survey confirms an EF0 tornado beginning near the intersection of Racek Rd and WI-78. Max wind speed 80 MPH, with tree & shingle damage noted. Beginning time estimated from radar data. Additional info regarding path length and end time to follow in a |
| Jul 16, 1:26 PM CDT | TORNADO | 2 S Sauk City, WI | Crossing WI HWY 78. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 12:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
565
WFUS53 KMKX 161756
TORMKX
WIC025-049-111-161845-
/O.NEW.KMKX.TO.W.0022.250716T1756Z-250716T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
1256 PM CDT Wed Jul 16 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
Northeastern Iowa County in south central Wisconsin...
Northwestern Dane County in south central Wisconsin...
Southeastern Sauk County in south central Wisconsin...
* Until 145 PM CDT.
* At 1255 PM CDT, a confirmed large and extremely dangerous tornado
was located near Mazomanie, or 12 miles southwest of Sauk City,
moving northeast at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado. At 1255 PM, law
enforcement reported a tornado north of Barneveld.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Prairie Du Sac, Sauk City, Mazomanie, Black Earth, Arena, and
Marxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4337 8979 4332 8972 4330 8973 4329 8969
4318 8954 4306 8988 4318 9000
TIME...MOT...LOC 1755Z 228DEG 28KT 4314 8989
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
SHEPPARD3 follow-up statements
360
WWUS53 KMKX 161814
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
114 PM CDT Wed Jul 16 2025
WIC049-161822-
/O.CAN.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Iowa WI-
114 PM CDT Wed Jul 16 2025
...THE TORNADO WARNING FOR NORTHEASTERN IOWA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for south central
Wisconsin.
LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
4318 8954 4313 8984 4321 8984 4320 8985
4329 8986
TIME...MOT...LOC 1812Z 230DEG 25KT 4321 8980
$$
WIC025-111-161845-
/O.CON.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Dane WI-Sauk WI-
114 PM CDT Wed Jul 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHWESTERN DANE AND SOUTHEASTERN SAUK COUNTIES...
At 112 PM CDT, a confirmed tornado was located over Mazomanie, or
near Sauk City, moving northeast at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prairie Du Sac, Sauk City, Mazomanie, and Marxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
4318 8954 4313 8984 4321 8984 4320 8985
4329 8986
TIME...MOT...LOC 1812Z 230DEG 25KT 4321 8980
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
SHEPPARD333
WWUS53 KMKX 161826
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
126 PM CDT Wed Jul 16 2025
WIC025-111-161845-
/O.CON.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Dane WI-Sauk WI-
126 PM CDT Wed Jul 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHWESTERN DANE AND SOUTHEASTERN SAUK COUNTIES...
At 125 PM CDT, a confirmed tornado was located northeast of
Mazomanie, moving northeast at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prairie Du Sac, Sauk City, and Marxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
4319 8955 4319 8978 4324 8980 4330 8980
TIME...MOT...LOC 1825Z 228DEG 28KT 4328 8969
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
QUIGLEY754
WWUS53 KMKX 161848
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
148 PM CDT Wed Jul 16 2025
WIC025-111-161858-
/O.EXP.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Dane WI-Sauk WI-
148 PM CDT Wed Jul 16 2025
...THE TORNADO WARNING FOR NORTHWESTERN DANE AND SOUTHEASTERN SAUK
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Tornado Watch remains in effect until 600 PM CDT for south central
Wisconsin.
LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
4319 8955 4319 8978 4324 8980 4330 8980
TIME...MOT...LOC 1848Z 228DEG 28KT 4338 8954
$$
QUIGLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 16, 10:17 AM CDT, 2 hours 39 minutes earlier. Its key messages:
- Increasing tornado risk for this afternoon along with damaging winds and heavy rainfall, mainly between 2-7pm.
- Very warm and humid conditions today with maximum heat indices in the lower 90s for the first half of the day.
- Heavy rainfall with 1-2 inches will be possible this afternoon/evening, especially for areas north of I-94 where localized pockets of >2 inches will be possible and result in minor flood concerns for low-lying and urban areas.
- Looking cooler and drier Thursday into Friday May see elevated swim risk conditions Thursday, especially for areas south of Port Washington to the WI/IL lakeshore border.
- Unsettled weather returns for the weekend with 30-50% shower and storm chances Saturday and Sunday night.
Area forecast discussion, Jul 16, 10:17 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1017 AM CDT Wed Jul 16 2025 .KEY MESSAGES... - Increasing tornado risk for this afternoon along with damaging winds and heavy rainfall, mainly between 2-7pm. - Very warm and humid conditions today with maximum heat indices in the lower 90s for the first half of the day. - Heavy rainfall with 1-2 inches will be possible this afternoon/evening, especially for areas north of I-94 where localized pockets of >2 inches will be possible and result in minor flood concerns for low-lying and urban areas. - Looking cooler and drier Thursday into Friday May see elevated swim risk conditions Thursday, especially for areas south of Port Washington to the WI/IL lakeshore border. - Unsettled weather returns for the weekend with 30-50% shower and storm chances Saturday and Sunday night. && .UPDATE... Issued 1017 AM CDT Wed Jul 16 2025 Main focus is on the severe potential today and how things evolve this afternoon. Currently, the remnants of a mesoscale convective vortex (MCV) is analyzed in north central Iowa with a rapidly decaying band of rain showers getting into southwest Wisconsin. Surface dew points are solidly into the low to mid 70s across the corn belt in IA/IL upstream from southern WI, which should help to keep these dew points up ahead of the system with the strong southerly low level flow in place. The early morning runs of the RAP/HRRR show some mixing occurring and suggest that dew points will drop into the mid-upper 60s as we warm and start mixing, but I think that may be a bit much and that the models may be under- doing instability a bit. 16.14z RAP analysis from the SPC meso page already shows we're at 2500 J/kg+ of SBCAPE in eastern WI. Expectations are that the remnant mid to high level cloud cover will dissipate through the morning ahead of the system while lower level cloud cover develops ahead of the MCV. This should allow for decent heating across southern WI through the morning and early afternoon while dew points stay elevated. Going into the early afternoon, the focus for the severe storms will be along and ahead of the MCV and the cold front extending south from it. Scattered convection is expected to develop well out ahead of this feature in the early afternoon, but the main concern for severe storms will be right along that feature. Timing of this feature coming through will be ideal for severe development with the center of the MCV looking to be near Sauk county around 2-3pm with the boundary running south from it. An unstable air mass will be in place ahead of this feature with 16.13z RAP forecasts showing about 2000-3000 J/kg of SBCAPE pushing into southern WI with the highest values right along the WI/IL line. There does appear to be a west to east boundary extending east from the MCV as well which aligns along a 925-850mb surge of moisture and stronger winds. 16.13z RAP forecast soundings show much of the instability is in the lower portion of the profile with fairly warm temperatures way aloft around 400mb up. This will likely limit any ice development and more likely promote more of a wet microburst type of environment given the influx of low level moisture. 0-3km CAPE looks enhanced along and right ahead of the MCV and appears the highest across south central WI between 20-23z. Wind shear-wise, low level winds will veer and increase in speed, particularly in the lowest 3km of the profile. This leads to some well balanced and curved low level portion of the hodograph in the zone just ahead of the MCV. Any extra south- southeasterly component to the surface winds will just enhance that veering. Mid level winds are okay at 30-40kts and do appear to slightly increase as the mid level trough approaches. The 0-6km & 0-3km shear vector is out of the west-southwest, which goes perpendicular to the boundary. Thinking initial storm mode will be discrete and possibly supercellular before going linear. 0-3km shear looks to be at 30kts or lower, so QLCS tornado development may be tough and the line may just go outflow dominant quickly. Therefore, the main tornado risk appears to be with any storms that can remain discrete. Considered a Flood Watch for Sauk County through Green Lake County given the high moisture content and rainfall amounts, but the storms look to be fairly progressive and not lingering, so will be holding off on issuing a Flood Watch for those counties. Halbach && .SHORT TERM... Issued 339 AM CDT Wed Jul 16 2025 Today and Tonight: Will warm up fairly quickly through the morning with 80s by mid- morning and muggy dewpoints creeping into the 70s. These conditions will set the stage for our thunderstorm and heavy rainfall potential this afternoon as a mid-level shortwave trough and supporting upper- level dynamics work their way across southern WI. The latest 00z suite of models continue to favor a broken line of thunderstorms along with moderate to heavy rainfall to develop over southwestern WI early this afternoon and progress east-norteastward as an MCV is progged to lift through the early evening. By sunset the bulk of upper- level forcing shifts east as a surface cold front pushes through southern WI. Looking at northerly winds with a cooler and drier airmass to settle in overnight into Thursday behind the cold front. Severe Thunderstorm Potential: While models have waffled over the past few days, we can now see the whites of the MCV eyes which will be one of the main focuses for this afternoon stronger to severe thunderstorm potential. Currently the MCV sits over the NE/SD/IA border with a decaying area of convection along it. Expecting the downward trend in the convection to continue as much of the CAM guidance along with short-range models prog this feature to lift across IA through the morning then pushing into southwestern WI early this afternoon. System is progressive and looks to push out over Lake Michigan later this evening. Accompanying the MCV will be a surface cold front behind it. So ample surface level forcing to pair with the mid-level shortwave trough along with a narrow band of 700mb frontogenesis, 850mb WAA, and nose of a 25-30kt LLJ to support the convective development this afternoon. While there is always a degree of uncertainty when it comes to MCV, there has been a consistent signal between the models for a north to south orientated line of thunderstorms to develop as the MCV moves across southern WI. Main timing window for this activity is between 17z-00z. With ample surface and upper-level forcing aligns in the warm sector of this system, the question shift to severe potential. Overall, instability builds ahead of the MCV with HREF min SBCAPE exceeding 1000 J/kg and mean SBCAPE values approaching 2000 J/kg. However the higher instability values favor southern half of the CWA. Meanwhile the deep layer shear (0-6km) is fairly meager (20-30kt) with the higher values (35 kt) favoring the northern half of the CWA. So while the severe potential exist across all of southern WI, there is a bit of an offset between these higher values of these two parameters. Where the higher values overlap will favor the better severe potential, which based on the 00-06z CAMs is along and on either side of the I-94 corridor. Main concern with any stronger to severe thunderstorms embedded within the line will be the damaging wind threat as DCAPE values are progged to exceed 1000 J/kg and steep low-level lapse rates (>7C/km). As stated above overall shear looks minimal and same can be said for the 0-1km shear with most models progging values less than 20 kt. While the overall tornado potential remains low, cannot complete rule out the potential for a brief spin up or two given the MCV forcing producing a locally enhanced pocket of 0-1km shear near it. Severe potential will quickly wind down after 00z as the MCV moves out over the lake and the cold front pushes through the area. Heavy Rainfall Potential: On the other side (northern portions) of MCV, there is a potential to see heavy rainfall mainly across our central WI counties (Marquette over to Sheboygan Co.). This is where the higher PWATs exceeding 1.75 and even 2 inches align with the warm frontal feature and the MCV. This is where a more west to east orientated band of convection could develop and move over the same area producing 1-2 inch rainfall with localized pockets potential exceeding 3 inches. However, at this time overall confidence to see widespread flash flooding and and flooding remains on the lower side as the latest 00- 06z model trend this west to east line to track a bit further north into the Fox River Valley. Also the progressive nature of this activity along with this area not seeing any significant rainfall recently favors any Flash Flood concerns to be localized. Nevertheless will be something to monitor through the morning to see if trends shift things a bit further south and slows down. Wagner && .LONG TERM... Issued 339 AM CDT Wed Jul 16 2025 Thursday through Tuesday: A few showers are possible Thursday morning, although the forecast is trending drier. The cold front will finally make it into southern WI by midday and clear the WI/IL border by late afternoon. High pressure, lower dewpoints and cooler temperatures will be a welcome relief for Thursday night and Friday. A little bit of the heat and humidity will begin to return Saturday, along with shower and thunderstorm chances. A weak shortwave is expected to track along a stalled frontal boundary that should be draped across northern IL Saturday morning. That shortwave will be convectively-induced, so there is a lot of uncertainty in its timing and track. Meanwhile, a synoptic shortwave should be crossing northern WI. Between the two ripples in the upper flow, there will be thunderstorm chances for southern WI Saturday afternoon and evening, but there is uncertainty about strength and coverage. A similar setup Sunday may bring additional storms, but there is more uncertainty in this occurring. One more upper trough is expected to track across the Upper Midwest Monday-Tuesday. After that, models diverge significantly, with some bringing an upper ridge with heat and humidity to southern WI, and others bringing unsettled weather with repeated shortwaves. Cronce && .AVIATION... Issued 1017 AM CDT Wed Jul 16 2025 Main focus is on lower flight conditions that will come in with the storms today. Ceilings and visibility should drop below MVFR and possibly IFR as the storms roll through. Timing of the storms appears to mainly be between 2-7pm today with a line moving from west to east across southern Wisconsin. Winds will increase out of the north tonight behind a cold front and approaching high pressure. Halbach && .MARINE... Issued 339 AM CDT Wed Jul 16 2025 Southerly winds will increase this morning ahead of an approaching low pressure and accompanying front. Expect the low pressure over IA to move across southern WI this afternoon and cross the middle portion of Lake Michigan through the evening. Accompanying this system will be increased thunderstorm chances which may produce strong, gusty winds across Lake Michigan through the late afternoon and evening. Will first see northerly winds gradually build down across the northern half of the lake through the afternoon as the front shifts southeast ahead the low pressure, which will move across the Lake later this evening/tonight. Expect breezy northerly winds to migrate into the southern half of the lake overnight and persist into Thursday as high pressure builds into the Upper Midwest. Lighter, shifting winds are expected for Friday as the high pressure moves over the Upper Great Lakes. Increasing southerly flow then returns for the start of the weekend. Wagner && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 16, 3:50 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 350 AM CDT Wed Jul 16 2025 WIZ046-047-051-052-056>060-062>072-170900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 350 AM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Strong to severe thunderstorms with strong to damaging winds and heavy rainfall expected this afternoon and evening. Localized flooding possible for low-lying and urban areas, especially north of I-94. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorm chances return for the weekend. Elevated swim risk conditions for Thursday, especially for areas south of Port Washington the WI/IL border. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-170900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 350 AM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms expected this afternoon and tonight with strong, damaging winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft conditions possible Thursday. Additional thunderstorm chances return for the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-170900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 350 AM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms expected this afternoon and tonight with strong winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorm chances return for the weekend. www.weather.gov/mkx
In the hours before
Local storm report, Jul 16, 12:28 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1228 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM Funnel Cloud Dodgeville 42.96N 90.13W
07/16/2025 Iowa WI Emergency Mngr
Funnel cloud over court house.
&&Local storm report, Jul 16, 12:34 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1234 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tornado 2 NE Dodgeville 42.98N 90.10W
07/16/2025 Iowa WI Public
Confirmed via County EM.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:01 PM CDT | Small Craft Advisory | MKX | 33 hr | |
| Jul 16, 12:04 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 33 hr |
| Jul 16, 12:10 PM CDT | Tornado Warning | MKX | Iowa | 35 min |
| Jul 16, 12:29 PM CDT | Tornado Warning | MKX | Iowa | 31 min |
| Jul 16, 12:38 PM CDT | Tornado Warning | MKX | Green | 37 min |
| Jul 16, 12:41 PM CDT | Tornado Warning | MKX | Sauk | 34 min |
| Jul 16, 12:59 PM CDT | Tornado Warning | MKX | Dane, Green, Rock | 46 min |
| Jul 16, 1:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 21 min |
| Jul 16, 2:05 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 25 min |
| Jul 16, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 51 min |
| Jul 16, 2:48 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 42 min |
| Jul 16, 3:04 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 26 min |
| Jul 16, 3:16 PM CDT | Tornado Warning | MKX | Columbia, Marquette | 29 min |
| Jul 16, 3:17 PM CDT | Flash Flood Warning | MKX | Marquette | 3 hr |
| Jul 16, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 38 min |
| Jul 16, 3:24 PM CDT | Tornado Warning | MKX | Dodge | 36 min |
| Jul 16, 3:25 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 35 min |
| Jul 16, 3:28 PM CDT | Tornado Warning | MKX | Fond du Lac | 32 min |
| Jul 16, 3:30 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge | 30 min |
| Jul 16, 3:41 PM CDT | Special Marine Warning | MKX | 81 min | |
| Jul 16, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 41 min |
| Jul 16, 4:11 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 34 min |
| Jul 16, 4:23 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 4:27 PM CDT | Special Weather Statement | MKX | Fond du Lac | 33 min |
| Jul 16, 4:36 PM CDT | Flash Flood Warning | MKX | Fond du Lac | 101 min |
| Jul 16, 4:44 PM CDT | Special Weather Statement | MKX | Waukesha | 16 min |
| Jul 16, 4:59 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan, Washington | 61 min |
| Jul 16, 5:10 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 35 min |
| Jul 16, 5:33 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 27 min |
| Jul 16, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 25 min |
| Jul 16, 5:38 PM CDT | Areal Flood Advisory | MKX | Sheboygan | 3 hr |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.